Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Can being on antibiotics cause a yeast infection?

My 3 yo daughter is on antibiotics for strep throat. I'm giving her probiotics twice a day as well. I think she may have a yeast infection of somesort b/c of a strange smell coming from her bottom area.

 
Anonymous

Asked by Anonymous at 3:40 PM on Apr. 20, 2009 in Preschoolers (3-4)

This question is closed.
Answers (9)
  • Yes they can! Call your doctor!!
    Anonymous

    Answer by Anonymous at 3:41 PM on Apr. 20, 2009

  • Yes, they can. Give her yogurt while on the antibiotics, that helps prevent the yeast infection. Call the doc to have her checked out.
    tyfry7496

    Answer by tyfry7496 at 3:42 PM on Apr. 20, 2009

  • Yes!! Keep up with the probiotics and call the Dr.
    maggiemom2000

    Answer by maggiemom2000 at 3:42 PM on Apr. 20, 2009

  • Yes it does just keep her little area clean until she is done with her medication. GL
    Butterfly1108

    Answer by Butterfly1108 at 3:43 PM on Apr. 20, 2009

  • yes!
    aliciatron

    Answer by aliciatron at 3:47 PM on Apr. 20, 2009

  • Oh yes! Haven't you ever had this happen to you? Very common for people of all ages.
    kaycee14

    Answer by kaycee14 at 3:50 PM on Apr. 20, 2009

  • yup! even in boys! thats why whenever my doc prescribes me or my kids with them i eat (or feed them) yogurt- it can help keep the yeast in check- peoples intestines naturally have yeast in them but they also have a good bacteria that eat the yeast- when u take an antibiotic it kills the good bacteria so the yeast ends up having a population bosst so it leaks out and can cause the yeast infections- when u eat the yogurt that can replace the good bacteria and keep the yeast down- weird huh?
    lovelyli217

    Answer by lovelyli217 at 4:31 PM on Apr. 20, 2009

  • Yep! Boys, too! Give her some yogurt and if you think it is warranted, call the doctor. (probably a good idea anyway if this is the first time it's happened just to know for sure and then you'll know what to do the next time)
    TiccledBlue

    Answer by TiccledBlue at 5:07 PM on Apr. 20, 2009

  • Yes, they can. Thats how I have always gotten my yeast infections. When your on an antibiotic sometimes they take away the "good bacteria" we need in our bodies. Therefore causing yeast infections.. I was instructed from now on to eat yogurt daily when I am on antibiotics so it will help me not get a yeast infection. Time to call the doctor! Hope your little one gets better!
    ali_1107

    Answer by ali_1107 at 5:32 PM on Apr. 20, 2009

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN